Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 11:27 AM CDT for Dallas County, Greene County, Webster County, Missouri. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 11:27 AM CDT (16:27 UTC)
- Expired
- May 15, 2007, 11:49 AM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:27 AM CDT | HAIL 0.88 | 7 N Springfield, MO | INTERSECTION OF HIGHWAY 13 AND FM 36 DIME TO NICKEL SIZE HAIL. |
| May 15, 11:27 AM CDT | HAIL 1 | 6 Ne Willard, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 151628 SVRSGF MOC059-077-225-151715- /O.NEW.KSGF.SV.W.0080.070515T1627Z-070515T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1127 AM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN SOUTHWEST MISSOURI... WEBSTER COUNTY IN SOUTHWEST MISSOURI... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1215 PM CDT. * AT 1125 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM NEAR EBENEZER...OR 12 MILES NORTH OF SPRINGFIELD... MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIR GROVE BY 1155 AM CDT. THE TOWNS OF BASSVILLE...OLIVE AND ELKLAND ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. AT 1125 QUARTER SIZE WAS REPORTED WITH THIS STORM NEAR WILLARD. LAT...LON 3741 9338 3723 9344 3733 9288 3766 9286 $$ HATCH
2 follow-up statements
000 WWUS53 KSGF 151635 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 AM CDT TUE MAY 15 2007 MOC059-077-225-151715- /O.CON.KSGF.SV.W.0080.000000T0000Z-070515T1715Z/ GREENE MO-WEBSTER MO-DALLAS MO- 1134 AM CDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR SOUTHERN DALLAS...NORTHWESTERN WEBSTER AND GREENE COUNTIES... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR I-44 NEAR MILE MARKER 70...OR NEAR REPUBLIC...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-44 NEAR MILE MARKER 80 BY 1150 AM CDT. 8 MILES NORTHWEST OF STRAFFORD BY 1210 PM CDT. FAIR GROVE BY 1215 PM CDT. OTHER STORMS WERE LOCATED OVER NORTHEAST GREENE COUNTY AND WESTERN DALLAS COUNTY. THESE MAY CAUSE WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. THE TOWNS OF GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3720 9358 3714 9354 3733 9288 3766 9286 $$ CRAMER
000 WWUS53 KSGF 151649 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CDT TUE MAY 15 2007 MOC059-077-225-151658- /O.CAN.KSGF.SV.W.0080.000000T0000Z-070515T1715Z/ GREENE MO-WEBSTER MO-DALLAS MO- 1148 AM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...NORTHWESTERN WEBSTER AND GREENE COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3720 9358 3714 9354 3733 9288 3766 9286 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:11 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 15, 10:11 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 AM CDT TUE MAY 15 2007 ....MESOSCALE CONVECTIVE DISCUSSION... CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE THUNDERSTORMS. RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING CONVECTION/COLD POOL. LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING DESTABILIZATION WITHIN THE LOWER TROP. THIS WOULD ALSO SUGGEST A GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS EAST INTO INCREASINGLY UNSTABLE AIR. 0-6KM WIND SHEAR IS VERY WEAK WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS. THIS ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. A SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES. STAY TUNED. CRAMER && .AVIATION... FOR THE 06Z TAFS... LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE PLAINS OVERSPREADING THE AREA. COLD FRONT EXPECTED TO ARRIVE DURING THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM AROUND 16Z TO 22Z TODAY. COULD SEE SOME MVFR CONDITIONS DEVELOPING WITH THE CONVECTION DURING THE AFTERNOON. HAVE KEPT IN VFR CEILINGS BEHIND THE FRONT DURING THE EVENING HOURS. WINDS WILL VEER THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT. COULD SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP AROUND 20 TO 22 KTS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 15, 10:57 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1057 AM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1057 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF GOLF BALLS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING. THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE SOUTHEAST...AFFECTING AREAS SOUTHEAST OF THE INTERSTATE 44 CORRIDOR DURING THE AFTERNOON. DISCUSSION: A COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST OF INTERSTATE 44 EARLY THIS AFTERNOON...WHICH WILL RESULT IN A MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 26 min |
| May 15, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 56 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 15, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| May 15, 2:05 PM CDT | Flash Flood Warning | SGF | Stone | 3 hr |
| May 15, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 78 min |
| May 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.